Cardace Side Effects??

Question

Asked by Kats

Cardace Side Effects??

My dad takes cardace 1.25 along with lanoxin, ivabrad, acitorm and lipicure for his heart problem but lately he has been complaining of severe coughing which i suspect is the side effect of cardace 1.25. So is there anything that can be done to decrease this side effect? or should he discontinue using cardace 1.25? Any suggestions.

Answer

Hi Kats:

I recommend you visiting with your father's prescribing physician about your concerns with his symptoms before you make any changes to his medications. Cardace is an international medication so I'm not the most familiar with this medicine but appears to be comparible to ramipril in the U.S. So it would fall under the drug classification ACE inhibitors. Ace inhibitors are known for having a dry cough as a possible side effect. Here is a link discussing ramipril and it's side effects.

The doctor will need to assess the risks/alternatives of stopping this medication, risks of trying a different medicine, or possibly reducing the dose. But each patient is individualized and the doctor knows your father history and what would be best for him. You may also visit with your pharmacist for additional information.

Take care,

Tara, RN